So Ive been getting Remicade since January 2007. I was supposed to take Purinethol at the same time but since I was away at college (I had to fly down to get my Remicade treatmentstalk about extra expenses!) I was weary about starting it. Then came the summer which between traveling and such, didnt feel right, and then October I started it for two weeks, then forgot about it and gladly stopped taking it because I was so scared after reading some of the side effects people had. I finally began taking it in mid May. Starting in December I started noticing that whenever I went to get my Remicade treatments my arms got pink and blotchy. My doctor didnt think it was anything to be too concerned with but checked in on me anyway to make sure. My last infusion, last July, something strange happened- I noticed that for some reason I felt like I couldnt take a deep breath, so I forced myself to thinking I was just panicking a bit and needed to calm down. However, when I did I felt something in my throat come up- not throw up or anything, more like something was trying to jump out of my throat- and suddenly pulled some chest muscles (like a V shape pattern) that hurt a bit for two days after. I only had it in for a little bit since the IV fell out and they had to put it in my hand where it accidentally went into my tissue rather than my bloodstream and I was fine. I thought it might be an allergic reaction to the Benadryl since before my Remicade treatments I never really used Benadryl and once when I forgot to take it and was given a shot of it before my treatment it totally knocked the wind out of me (to the point where I actually said I cant breathe- which is stupid, since if you can say it, you can breathe!) and I figured that I havent had an allergic reaction to the Remicade yet and nothing happened when they put it in the second time (in my hand). But I just saw an allergist today and she thinks that what I experienced may be an early sign of an allergic reaction to Remicade since apparently you can apparently have a 10-20 times worse reaction to something injected in your bloodstream rather than your tissue (which would explain why I had a reaction the first time and not the second time the IV was placed in me). I really dont want it to be the Remicade since it seems to be working and helping my Crohn's, but at the same time Im afraid what could happen if it is. I was wondering if anyone had experienced this or knew someone who experienced this or had any (yes, ANY) information regarding this. Could the Purinethol have lowered my tolerance to Remicade? Is it just a bad reaction to Benadryl?I'm sorry for the looong story, but I wanted to provide as much info as I could so that everyone knows where I'm comming from and my situation.
Posts You May Be Interested In
I miss traveling with my husband. Has anyone found a specific site regarding cruising for widow/widowers or any sightseeing trips. Not interested in being with couples and kids,,,I realize a cruise ship will have a portion size of families and couples, but perhaps they also put together a part of the cruise ship for groups of widows/widowers????
A friend sent this to me..As far as I can see, grief will never truly end.It may become softer overtime, more gentleand some days will feel sharp.But grief will last as long as Love does - ForeverIt's simply the way the absence of your loved onemanifests in your heart. A deep longing accompaniedby the deepest Love some days. The heavy fog mayreturn and the next day, it may recede.Once again, it's...